Topological noetherianity of polynomial functors

Jan Draisma (Corresponding author)

Research output: Contribution to journalArticleAcademicpeer-review

6 Citations (Scopus)
26 Downloads (Pure)

Abstract

We prove that any finite-degree polynomial functor over an infinite field is topologically Noetherian. This theorem is motivated by the recent resolution, by Ananyan-Hochster, of Stillman's conjecture; and a recent Noetherianity proof by Derksen-Eggermont-Snowden for the space of cubics. Via work by Erman-Sam-Snowden, our theorem implies Stillman's conjecture and indeed boundedness of a wider class of invariants of ideals in polynomial rings with a fixed number of generators of prescribed degrees.

Original languageEnglish
Pages (from-to)691-707
Number of pages17
JournalJournal of the American Mathematical Society
Volume32
Issue number3
DOIs
Publication statusPublished - 18 Apr 2019

Fingerprint Dive into the research topics of 'Topological noetherianity of polynomial functors'. Together they form a unique fingerprint.

Cite this